Alert archive / Alabama / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 135, NWS Mobile, AL

August 19, 2019Clarke County, Washington County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Aug 19, 2019, 4:51 PM CDT for Clarke County, Washington County, Alabama. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 19, 2019, 4:51 PM CDT (21:51 UTC)
Expired
Aug 19, 2019, 5:15 PM CDT
In force
24 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Clarke County, AL, Washington County, AL

The radar

The Mobile radar (KMOB), 101 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.9 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2019-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1531 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2019-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1531 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
800 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

268 
WUUS54 KMOB 192151
SVRMOB
ALC025-129-192215-
/O.NEW.KMOB.SV.W.0135.190819T2151Z-190819T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
451 PM CDT Mon Aug 19 2019

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  Northeastern Washington County in southwestern Alabama...
  West central Clarke County in southwestern Alabama...

* Until 515 PM CDT.

* At 451 PM CDT, a severe thunderstorm was located 5 miles northwest
  of Saint Stephens, or 10 miles northeast of Chatom, and is nearly
  stationary.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Saint Stephens and Leroy. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3150 8791 3147 8818 3170 8828 3170 8808
TIME...MOT...LOC 2151Z 102DEG 1KT 3158 8813 

HAIL...0.75IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 3:57 PM CDT, 54 minutes earlier.

Area forecast discussion, Aug 19, 3:57 PM CDT, 54 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
357 PM CDT Mon Aug 19 2019

.NEAR TERM /Now Through Tuesday/...The upper level trough will
continue to reside over the southeastern states through the
period, while an upper area of high pressure to our west over the
southern plains stays in place. The light southerly surface wind
flow over the southern portion of the forecast will expand inland
on Tuesday as a ridge becomes better defined over the southeast
states, keeping surface dewpoints in the low to mid 70s. High
precipitable water values ranging from 1.8 to 2.1 inches area-wide
will also remain.

Current convection is expected to dissipate across the inland areas
west of I-65 this evening, but isolated to scattered showers and a
few thunderstorms will persist along and to the east of I-65. These
showers and thunderstorms will expand northward throughout the day
Tuesday, becoming more numerous across the inland areas by late
afternoon. High temperatures Tuesday will be near normal, ranging
from 89 to 93 degrees inland areas, but cooler along the coast in
the mid to upper 80s due to the earlier start of precipitation.
/22

.SHORT TERM /Tuesday night Through Thursday night/...A weak upper
level shear axis is progged to remain draped over the southeast US
through the middle of the week. Embedded in the shear axis will be
a zone of deep moisture where PWAT's range from 1.8" to as high
as around 2.1 inches. With daytime differential heating resulting
in a destabilizing environment Wednesday and Thursday, storm
coverage increases, becoming scattered to perhaps numerous at
times. A drop off in coverage is anticipated over the land zones
each night; a typical summer-time convective pattern. The
strongest storms will likely bring the most impacts by way of
brief strong wind gusts, frequent lightning and locally heavy
rainfall. In any slow moving storms, rainfall rates could be high
enough to result in localized flooding in some lower lying and
poor drainage areas.

Weak surface pressure ridge extending west into the Gulf and
southeast US favors a light southerly wind component pattern
through much of the period. This equates to little change in daily
highs and night-time lows. Highs => upper 80s to lower 90s. Lows
in the 70s. /10

.LONG TERM /Friday Through Monday/...Deep layer moisture lingers
across the north central Gulf Coast region with PWATs around or
perhaps a little higher than 2" each day. Subtle shortwave
impulses continue in the flow aloft late this week, with another
upper trough potentially setting up from the Appalachians to off
the northern Gulf coast this weekend. These considerations
continue to lean to an unsettled weather pattern into the medium
range. Little daily change in temperatures is expected with highs
each day ranging in the upper 80s to lower 90s, and typical lows
in the 70s each night. /10

&&

.MARINE...A light to moderate wind flow, mainly from the southwest,
will persist through the remainder of the week as a broad surface
ridge of high pressure continues to stretch from the western
Atlantic to the north central Gulf. Winds and seas will be higher
near scattered to numerous showers and thunderstorms through much of
the week. /22

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      73  89  73  90  73  90  73  90 /  30  60  30  60  30  60  30  60
Pensacola   76  88  75  89  76  90  75  90 /  50  60  40  60  30  50  30  50
Destin      78  85  78  87  78  87  77  88 /  40  60  30  50  30  40  30  50
Evergreen   72  91  73  92  72  92  72  93 /  30  60  40  60  30  60  20  60
Waynesboro  72  91  72  91  72  90  71  90 /  30  40  30  60  30  60  20  60
Camden      73  93  72  91  72  91  72  91 /  30  40  40  50  30  50  20  60
Crestview   73  89  73  90  72  90  72  91 /  20  50  40  60  30  60  30  60

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through late tonight for ALZ265-266.

FL...High Rip Current Risk through late tonight for FLZ202-204-206.

MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Aug 19, 10:05 AM CDT, 6 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
1005 AM CDT Mon Aug 19 2019

ALZ265-266-FLZ202-204-206-201515-
Mobile Coastal-Baldwin Coastal-Escambia Coastal-Santa Rosa Coastal-
Okaloosa Coastal-
1005 AM CDT Mon Aug 19 2019

...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for southwest Alabama and
northwest Florida.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   High Rip Current Risk.

Showers and thunderstorms will increase in coverage late morning
into this afternoon. Some storms will be capable of producing brief
strong and gusty winds, frequent cloud to ground lightning strikes
and very heavy downpours. Localized flooding of urban and low lying
areas will be possible in a few locations.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A MODERATE risk of rip currents will continue through midweek along
the Gulf Beaches of Alabama and northwest Florida.

Scattered to numerous showers and thunderstorms will continue each
day through the remainder of the week and into the upcoming weekend.
Some storms will be capable of producing brief strong and gusty
winds, frequent cloud to ground lightning strikes and very heavy
downpours. Localized flooding of urban and low lying areas will be
possible in a few locations.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ALZ051>060-261>264-FLZ201-203-205-MSZ067-075-076-078-079-201515-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Escambia Inland-Santa Rosa Inland-Okaloosa Inland-
Wayne-Perry-Greene-Stone-George-
1005 AM CDT Mon Aug 19 2019

This Hazardous Weather Outlook is for south central Alabama,
southwest Alabama, northwest Florida and southeast Mississippi.

.DAY ONE...Today and Tonight.

Showers and thunderstorms will increase in coverage late morning
into this afternoon. Some storms will be capable of producing brief
strong and gusty winds, frequent cloud to ground lightning strikes
and very heavy downpours. Localized flooding of urban and low lying
areas will be possible in a few locations.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Scattered to numerous showers and thunderstorms will continue each
day through the remainder of the week and into the upcoming weekend.
Some storms will be capable of producing brief strong and gusty
winds, frequent cloud to ground lightning strikes and very heavy
downpours. Localized flooding of urban and low lying areas will be
possible in a few locations.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ630>636-650-655-670-675-201515-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola FL
out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1005 AM CDT Mon Aug 19 2019

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...Today and Tonight.

Small craft operators should exercise caution at times today as
moderate southwesterly flow continues.

Showers and thunderstorms will be capable of producing brief strong
wind gusts, locally higher seas, frequent lightning strikes, and
reduced visibility with very heavy rain at times. Waterspouts will
also be possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Winds and seas will be higher near scattered thunderstorms through
the week. A few waterspouts will also be possible, especially during
the morning hours.

In the hours before

Special weather statement, Aug 19, 2:57 PM CDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Mobile AL
257 PM CDT Mon Aug 19 2019

ALZ055-192030-
Monroe AL-
257 PM CDT Mon Aug 19 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...NORTH
CENTRAL MONROE COUNTY UNTIL 330 PM CDT...

At 257 PM CDT, the strong thunderstorm was located 8 miles southwest
of Vredenburgh, or 14 miles north of Monroeville, moving southwest at
10 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

This storm will remain over mainly rural areas of north central
Monroe County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3178 8725 3158 8731 3164 8757 3168 8757
      3170 8754 3170 8752 3173 8752 3182 8743
TIME...MOT...LOC 1957Z 033DEG 11KT 3173 8740
Special weather statement, Aug 19, 4:29 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Mobile AL
429 PM CDT Mon Aug 19 2019

ALZ055-059-262-192215-
Baldwin Inland AL-Monroe AL-Escambia AL-
429 PM CDT Mon Aug 19 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN MONROE...NORTH CENTRAL BALDWIN AND NORTHWESTERN ESCAMBIA
COUNTIES UNTIL 515 PM CDT...

At 429 PM CDT, the strong thunderstorm was located 5 miles southwest
of Uriah, or 15 miles southwest of Frisco City, moving southwest at 5
mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
McCullough and Uriah.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3130 8740 3127 8743 3126 8742 3114 8756
      3130 8776 3141 8762 3141 8760 3145 8757
TIME...MOT...LOC 2129Z 048DEG 4KT 3126 8757
Special weather statement, Aug 19, 4:33 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Mobile AL
433 PM CDT Mon Aug 19 2019

ALZ051>053-192215-
Clarke AL-Choctaw AL-Washington AL-
433 PM CDT Mon Aug 19 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTH CENTRAL CHOCTAW...NORTHEASTERN WASHINGTON AND
NORTHERN CLARKE COUNTIES UNTIL 515 PM CDT...

At 433 PM CDT, the strong thunderstorms were located along a line
extending from Coffeeville to 4 miles east of Fulton. These storms
were nearly stationary.

Half inch hail and wind gusts of 40 to 50 mph will be possible with
these storms.

Locations impacted include...
Jackson, Grove Hill, Saint Stephens, Leroy, Whatley, Coffeeville and
Fulton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3188 8767 3187 8762 3170 8762 3141 8795
      3164 8824 3184 8818 3189 8767
TIME...MOT...LOC 2133Z 032DEG 4KT 3176 8808 3177 8766
Special weather statement, Aug 19, 4:44 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Mobile AL
444 PM CDT Mon Aug 19 2019

ALZ053-055-059-262-192215-
Clarke AL-Baldwin Inland AL-Monroe AL-Escambia AL-
444 PM CDT Mon Aug 19 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN MONROE...NORTH CENTRAL BALDWIN...SOUTH CENTRAL CLARKE
AND WEST CENTRAL ESCAMBIA COUNTIES UNTIL 515 PM CDT...

At 444 PM CDT, the strong thunderstorm was located 8 miles west of
McCullough, or 15 miles northwest of Atmore, moving west at 20 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
McCullough and I65 And AL 21.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3131 8770 3124 8761 3111 8743 3110 8786
      3128 8787
TIME...MOT...LOC 2144Z 088DEG 18KT 3120 8767

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 7:47 PM CDTSpecial Marine WarningMOB59 min
Aug 19, 7:01 AM CDTSpecial Marine WarningMOB89 min
Aug 19, 7:25 AM CDTSpecial Marine WarningMOB95 min
Aug 19, 12:22 PM CDTSpecial Marine WarningMOB23 min
Aug 19, 2:57 PM CDTSpecial Weather StatementMOBMonroe33 min
Aug 19, 4:29 PM CDTSpecial Weather StatementMOBMonroe46 min
Aug 19, 4:33 PM CDTSpecial Weather StatementMOBClarke42 min
Aug 19, 4:44 PM CDTSpecial Weather StatementMOBEscambia31 min
Aug 19, 5:09 PM CDTSpecial Weather StatementMOBWashington51 min
Aug 19, 5:09 PM CDTSevere Thunderstorm WarningMOBWashington51 min
Aug 19, 5:13 PM CDTSpecial Weather StatementMOBClarke17 min
Aug 19, 5:43 PM CDTSevere Thunderstorm WarningMOBWashington47 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.